MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA FEMUR CEMENTED CRUCIATE RETAINING (CR); PROSTHESIS KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA FEMUR CEMENTED CRUCIATE RETAINING (CR); PROSTHESIS KNEE
Catalog Number 42502607401
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Cyst(s) (1800); Failure of Implant (1924); Pain (1994); Decreased Appetite (4569); Joint effusion (4849)
Date of Event 12/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient developed pain, fatigue and difficulty with daily work activities twenty two months post op.Mri shows a cyst and signs comparable with hardware loosening.The femoral component was revised and intra-operatively a large defect to the medial femoral condyle was noted as well as gross loosening of the femoral component.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
(b)(4).D10: medical product: articular surface catalog # 42512101010 lot # 65279279.Tibia cemented 5 degree stemmed left size h catalog # 42532008301 lot # 65204461.Biomet bc r 1x40 us catalog # 110035368 lot # ax20bb1102.Biomet bc r 1x40 us catalog # 110035368 lot # ax21ab1101.H6: mechanical (g04): femur.H3: customer has indicated that the product will not be returned because product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Review of the available records identified the following: mri demonstrated a cyst-like abnormality and signs comparable with hardware loosening.The femoral component was revised and intra-operatively a large defect to the medial femoral condyle was noted as well as gross loosening of the femoral component.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA FEMUR CEMENTED CRUCIATE RETAINING (CR)
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21761087
Report Number3007963827-2025-00126
Device Sequence Number8463398
Product Code JWH
UDI-Device Identifier00889024230453
UDI-Public(01)00889024230453(17)310907(10)65186608
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number42502607401
Device Lot Number65186608
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer03/26/2025
07/31/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date04/16/2025
08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexMale
Patient Weight147 KG